I started supplementing with Hawaiian Bioastin a couple weeks ago, to help prepare my pale skin for summer. I haven't noticed any changes yet, except I keep having huge painful zits pop up. I normally have a few surface whiteheads/blackheads, mostly from sweating in my makeup and what not, but these are deep in my skin and feel more like cysts. I've never had acne like this in my life. Has anyone else had this side effect from astaxanthin? I decided to stop taking them to see if it gets better but I can't find any anecdotal or other evidence that this might happen, so I'm interested in your experiences.
asked byRRenee (304)
Get FREE instant access to our Paleo For Beginners Guide & 15 FREE Recipes!
on May 20, 2014
at 08:58 PM
YES!!!! I was taking Dr Mercola's brand 4mg for about 2 months and all of a sudden I broke out in horrible cystic acne all over my face! I'm 35 yrs old and have NEVER in my life had acne. It was HORRIBLE, painful and embarrassing. I stopped it right away and it took months for it to finally go away! I had read online that there are possible hormonal side effects but decided to try it anyway. Never again......................
on April 23, 2014
at 03:16 PM
Not likely, but possible. Stop the astaxanthin, and see if it clears up. Then restart the astaxanthin, and see if it resumes. Then stop, and see if it clears up. If you can clear up and induce acne 3 times, I'll believe it.
I'm starting my second summer of astaxanthin supplementation. I did notice I burned what appeared to be significantly less with supplementation. I started supplementing again about a month ago, and survived about 6 uninterrupted hours in direct sun over the weekend with no burn, just a little pink.